Format

Send to

Choose Destination
J Am Acad Dermatol. 1981 Apr;4(4):417-22.

Complications of topical hydrocortisone.

Abstract

Chronic and uninterrupted application of 1% hydrocortisone was followed by complications in six patients. Three developed a rosacea-like eruption for the first time and one also had perioral dermatitis. All of these responded to treatment and remained clear. Another patient had a severe exacerbation of rosacea following use and withdrawal of 1% hydrocortisone cream. Two female adults developed atrophy and telangiectasia of the eyelids following long-term application of 1% hydrocortisone cream. The severity of the complications reported was generally less than that found following use of more potent topical corticosteroids. However, the complications experienced by these patients would suggest that therapy with any effective topical corticosteroid should be intermittent. Particular care should be used in susceptible individuals and in vulnerable areas such as the eyelids.

PMID:
6453138
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center